"Dec. 18, 2012 -- People who can't get their high blood pressure down with drugs may be helped by a new procedure that deactivates overactive nerves in the kidneys, a small study shows.
The procedure is already available in Europe and "...
(Generic versions may still be available.)
If overdose is suspected, contact your local poison control center or emergency room immediately. Symptoms of overdose may include fainting or severe dizziness, unusually slow pulse, nausea, and vomiting.
Signs and Symptoms
Postural hypotension (with dizziness, blurred vision, and possibly syncope when standing), shock, and bradycardia are most likely to occur; diarrhea (possibly severe), nausea, and vomiting may also occur. Unconsciousness is unlikely if adequate blood pressure and cerebral perfusion can be maintained by placing the patient in the supine position and by administering other treatment as required.
There is no specific antidote.
In previously normotensive patients, treatment has consisted essentially of restoring blood pressure and heart rate to normal by keeping the patient in the supine position. Normal homeostatic control usually returns gradually over a 72-hour period in these patients.
In previously hypertensive patients, particularly those with impaired cardiac reserve or other cardiovascularrenal disease, intensive treatment may be required to support vital functions and to control cardiac irregularities that might be present. The supine position must be maintained; if vasopressors, are required, they must be used with extreme caution, since Ismelin (guanethidine monosulfate) may increase responsiveness, causing a rise in blood pressure and development of cardiac arrhythmias.
Last reviewed on RxList: 12/8/2004
Additional Ismelin Information
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Get tips on handling your hypertension.